Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Does It Take To Get Rid Of Hypersensitivity Reaction

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Pneumocystis Pneumonia (PCP)

...Cutting back from one pill a day to three pills a week reduces the allergy problems of Bactrim and Septra, and seems to work just as well. However, the "SMX" part is a sulfa drug and almost half of the people who take it have an allergic reaction. This usually is a skin rash, sometimes a fever. Allergic reactions can be overcome using a desensitization procedure. Patients start with a small amount of the drug and take increasing amounts until...
Ask the Experts

Should I start meds?

Hi Doctor Young,This is a follow up question (April 8, 2006). My doctor wanted to start me on meds (Sustiva and Epzicom). Two pills once a day at night.Do you think that this regime is good for boosting my CD4s and bringing the VL to undectable...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...allergy to abacavir. This is in many ways similar to other drug allergies, insomuch as taking the medication again after the allergic reaction has developed (especially after discontinuation) can be quite serious; the reaction occurs in between... Read more »

Respiratory Hypersensitivity reaction to Abacavar

Hi. Thank you for this wonderful service.I started 3TC and D4T 5 years ago when my viral load was around 30,000 and T-cells around 350/CD4 15%This brought my viral load down to between 4-6000, but never undetectable.After a year I added...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
...but the fever, cough, respiratory distress are all suggestive of it. It is possible that your symptoms were related to your allergies +/- a pharyngitis/bronchitis/pneumonia, but I would still be extremely hesitant to rechallenge you with... Read more »

Nevirapine Hypersensitivity Reaction

After a few months break from 6 years of NVP therapy along with AZT/3TC, I reintroduced the agents and experienced a severe hypersensitivity reaction. My questions are...1. Even though this was 10 months ago I still feel as though my nerve endings...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...From the information you provided it seems unlikely that you experience an hypersensitivity reaction to either AZT or 3TC so the nevirapine would be the most likely inciting drug. It seems reasonable to me to consider use of Read more »

possibility of hypersensitivity reaction when restarting Trizivir

I am a 36 y/o male diagnosed HIV+ in 1999. My current cd4 is 766 26%, and VL 56650. I have elected to restart Trizivir and Viread. I have taken both of these medications in the past without any problems apart from the usual run of the mill side...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
...be restarted in all people with caution and that patients be observed during the first days of treatment for any signs of an allergic reaction. Importantly, this is in contrast to those who have had a suspected reaction, in which case abacavir... Read more »
Articles
Tibotec Therapeutics

HIV/AIDS Update -- New Intelence Labeling: Severe Skin and Hypersensitivity Reactions

...has been strengthened to reflect that there have been postmarketing reports of: fatality due to toxic epidermal necrolysis hypersensitivity reactions, sometimes accompanied by hepatic failure Additionally, Guidance has been added that... Read more »
AIDS InfoNet

Complete Blood Count (CBC)

...bloating, may indicate the presence of parasites. Basophils (Bas) are not well understood, but they are involved in long-term allergic reactions such as asthma or skin allergies. They are usually less than 1% of WBCs. Read more »
Test Positive Aware Network

Trizivir

...side effects of Trizivir are the same as those of the drugs it contains -- see Epivir, Retrovir, and Ziagen. Of note is the hypersensitivity reaction (HSR, an allergic-like reaction) warning on abacavir; see Ziagen. A simple and inexpensive blood... Read more »
The Body PRO

Severity and Rate of Abacavir Hypersensitivity Reactions Higher Than Previously Believed

...useful immediately. Footnotes Hetherington S, Hughes A, Mosteller M, et al. HLA-B57 and TNF-alpha variants associated with hypersensitivity reactions to abacavir among HIV-1-positive subjects . In: Program and abstracts of the 9th... Read more »
Connect With Others

Abacavir - Hypersensitivity - EPZICOM

Posted by Survivor, 2 Replies
...failure, hypotension, adult respiratory distress syndrome, respiratory failure, and death have occurred in association with hypersensitivity reactions. In one study, 4 patients (11%) receiving ZIAGEN 600 mg once daily experienced hypotension with... Read more »

allergic reactions

Posted by TRex, 2 Replies
...Has anyone who is HIV positive had a lot of allergic reactiosn to antibiotics? I had two allergic reactions (the Bactrim one was the one who made me ask for the HIV test).the other one is Keflex. I am on Augmentin now and woke up with Read more »

What are the symptoms of condom allergy

Posted by scaredman
...Hi, What are the symptoms of condom allergy? Is it burning,itching at penis tip? And how long does it take to show up the condom allergy symptoms? Can it take 1-2 weeks Read more »

White Coating+sore throat+cough=ARS

Posted by Anonymous, 2 Replies
Its been 2 weeks today since exposure. I've been coughing and had a mild sore throat for the past week (dry cough). This morning woke up with white coating which rubbed off, but came back tonight. ARS? Read more »